Alert archive / Virginia / Tornado Warnings in 2016

Tornado Warning 42, NWS Wakefield, VA

May 3, 20164 counties in Virginia

NWS Wakefield, VA issued this tornado warning at May 3, 2016, 6:17 PM EDT for 4 counties in Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 6:17 PM EDT (22:17 UTC)
Expired
May 3, 2016, 7:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lancaster County, VA, Middlesex County, VA, Northumberland County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:30 PM EDTHAIL 0.75Urbanna, VAHAIL COVERED THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WFUS51 KAKQ 032217
TORAKQ
VAC103-119-133-159-032300-
/O.NEW.KAKQ.TO.W.0042.160503T2217Z-160503T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  SOUTHEASTERN NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...
  LANCASTER COUNTY IN EASTERN VIRGINIA...
  SOUTHERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR JAMAICA...OR 8 MILES SOUTHWEST OF ROBLEY...MOVING
  EAST AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  MORATTICO AROUND 625 PM EDT. 
  URBANNA AROUND 635 PM EDT. 
  LANCASTER AROUND 645 PM EDT. 
  KILMARNOCK...WHITE STONE AND WICOMICO CHURCH AROUND 655 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HARMONY VILLAGE...WATER VIEW...HARDYVILLE...WARNER...FOXWELLS...
NUTTSVILLE...WEEMS...BERTRAND...BELLE ISLE STATE PARK AND SAMOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3781 7628 3778 7628 3776 7630 3763 7627
      3752 7627 3753 7630 3754 7630 3753 7631
      3764 7669 3780 7664 3781 7662 3782 7663
      3784 7662
TIME...MOT...LOC 2217Z 280DEG 24KT 3776 7670 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MINNICK
2 follow-up statements
824 
WWUS51 KAKQ 032245
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT TUE MAY 3 2016

VAC159-032254-
/O.CAN.KAKQ.TO.W.0042.000000T0000Z-160503T2300Z/
RICHMOND VA-
645 PM EDT TUE MAY 3 2016

...THE TORNADO WARNING FOR SOUTHERN RICHMOND COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3781 7628 3778 7628 3776 7630 3763 7627
      3752 7627 3753 7630 3754 7630 3753 7631
      3754 7634 3763 7666 3784 7656
TIME...MOT...LOC 2244Z 283DEG 28KT 3768 7647 

$$

VAC103-119-133-032300-
/O.CON.KAKQ.TO.W.0042.000000T0000Z-160503T2300Z/
MIDDLESEX VA-NORTHUMBERLAND VA-LANCASTER VA-
645 PM EDT TUE MAY 3 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CENTRAL
MIDDLESEX...SOUTHEASTERN NORTHUMBERLAND AND LANCASTER COUNTIES...
    
AT 644 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WHITE STONE...OR NEAR KILMARNOCK...MOVING EAST AT 30
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  KILMARNOCK AROUND 650 PM EDT. 
  WHITE STONE AROUND 655 PM EDT. 
  DELTAVILLE AROUND 700 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HARMONY VILLAGE...WATER VIEW...HARDYVILLE...WARNER...FOXWELLS...
NUTTSVILLE...WEEMS...BERTRAND...ALFONSO AND MILLENBECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3781 7628 3778 7628 3776 7630 3763 7627
      3752 7627 3753 7630 3754 7630 3753 7631
      3754 7634 3763 7666 3784 7656
TIME...MOT...LOC 2244Z 283DEG 28KT 3768 7647 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

MINNICK
999 
WWUS51 KAKQ 032257
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT TUE MAY 3 2016

VAC103-119-133-032306-
/O.EXP.KAKQ.TO.W.0042.000000T0000Z-160503T2300Z/
MIDDLESEX VA-NORTHUMBERLAND VA-LANCASTER VA-
657 PM EDT TUE MAY 3 2016

...THE TORNADO WARNING FOR CENTRAL MIDDLESEX...SOUTHEASTERN
NORTHUMBERLAND AND LANCASTER COUNTIES WILL EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS CAPABLE OF
PRODUCING A TORNADO. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER LARGE HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM AS IT MOVES OVER THE CHESAPEAKE BAY.

LAT...LON 3781 7628 3778 7628 3776 7630 3763 7627
      3752 7627 3753 7630 3754 7630 3753 7631
      3754 7634 3763 7666 3784 7656
TIME...MOT...LOC 2254Z 280DEG 24KT 3768 7647 

$$

MINNICK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 3, 4:41 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 3, 4:41 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT WITH WEAK AREAS OF LOW PRESSURE MOVING NORTHEAST
ALONG THE BOUNDARY...WILL SLOWLY SINK SOUTHEAST ACROSS THE AREA
AND TO THE COAST THIS EVENING INTO WEDNESDAY MORNING. UNSETTLED
WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY...AS AN UPPER AIR
LOW PRESSURE SYSTEM MOVES ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATE THIS AFTN...LATEST RDR SHOWED A BROKEN LINE OF SHOWERS AND
TSTMS EXTENDING FM NEAR D.C. SW TO JUST W OF FARMVILLE...THEN
CONTINUED TO DANVILLE. ELSEWHERE...ISLTD SHOWERS WERE OVR SE VA
AND NE NC. WILL HAVE 40-60% POPS INTO TNGT...AS THE BROKEN LINE OF
SHOWERS AND TSTMS...AND POSSIBLY OTHER DEVELOPING SHOWERS/TSTMS IN
ADVANCE OF THIS LINE...MOVE EWRD THRU THE CWA. BEST (MARGINAL)
INSTABILITY WILL BE ACRS EXTRM SRN VA AND NE NC...AND THIS AREA
REMAINS IN A SLGT RISK FOR SEVERE TSTMS. PRIMARY THREATS WILL BE
DAMAGING WNDS/HAIL. OTHERWISE...ANY STRONGER STORMS COULD PRODUCE
GUSTY WINDS AND HEAVY DOWNPOURS. POPS DECREASE TO 20-40% FM WSW TO
NE LATE TNGT INTO WED MORNG...AS THE COLD FRONT PUSHES TO THE CST.
LOWS TNGT WILL BE MAINLY IN THE MID 50S TO ARND 60...UNDER A
PARTLY TO MOSTLY CLOUDY SKY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UNSETTLED WX WILL CONTINUE ACRS THE FA WED THRU FRI...DUE TO UPR
AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND OVR THE MID
ATLC REGION. WILL CARRY MAINLY 20-40% POPS...FM WED AFTN THRU WED
NGT...THEN HAVE 40-60% ACRS THE REGION THU THRU FRI...AS THE UPR
LVL LO TRACKS INTO NC THEN LIFTS NWRD THRU ERN VA/DE AND INTO NEW
JERSEY. OTHERWISE...PARTLY TO MOSTLY CLOUDY WED INTO WED
NGT...THEN GENERALLY MOSTLY CLOUDY OR CLOUDY THU THRU FRI. HIGHS
ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT WILL BE
MAINLY IN THE LWR TO MID 50S. HIGHS ON THU AND FRI WILL RANGE THRU
THE 60S TO NEAR 70. LOWS THU NGT WILL BE IN THE UPR 40S TO LWR
50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY LIFT TO THE NE FRIDAY NIGHT
INTO SATURDAY. POPS RANGE FROM ~20% SW TO 30-40% NE FRIDAY NIGHT
WITH A PARTLY TO MOSTLY CLOUDY SKY...FOLLOWED BY PARTLY SUNNY
CONDITIONS SATURDAY WITH A 20% CHC OF SHOWERS OVER THE ERN HALF OF
THE AREA. FORECAST LOWS FRIDAY NIGHT RANGE FROM THE UPPER 40S TO LOW
50S...WITH HIGHS RANGING FROM THE MID/UPPER 60S OVER THE ERN
SHORE...TO THE LOW 70S FOR INLAND VA/NE NC. A COLD FRONT APPROACHES
FROM THE N SATURDAY NIGHT AND CROSSES THE AREA SUNDAY. GFS/CMC
REMAIN SLIGHTLY FASTER THAN THE ECMWF...BUT THE OVERALL CONSENSUS IS
FOR A SUNDAY FRONTAL PASSAGE. MOISTURE APPEARS LIMITED WITH THIS
BOUNDARY...WITH ONLY A SLIGHT CHC POP WITH THE FRONTAL PASSAGE.
HIGHS SUNDAY RISE INTO THE MID/UPPER 70S AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE SETTLING OFF THE SOUTHEAST COAST. THIS SHOULD
LEAD TO GENERALLY DRY AND MILD CONDITIONS...WITH CURRENT FORECAST
HIGHS IN THE MID/UPPER 70S MONDAY AND MODERATING INTO THE UPPER 70S
TO LOW 80S TUESDAY. A LOW PRESSURE SYSTEM APPROACHES FROM THE W LATE
IN THE PERIOD.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CONSIDERABLE CLOUD COVER WAS OVER THE TAF SITES AT MIDDAY. A COLD
FRONT WAS SITUATED FROM JUST N OF RIC AND SBY AND CONTINUING TO THE
W/SW MOVING VERY SLOWLY SE. CONDITIONS AT THE TAF SITES WERE VARYING
BETWEEN VFR AND MVFR. RADAR SHOWED WIDELY SCT LGT SHOWERS OVER
PORTIONS OF THE AREA. HAVE SHOWERS AT VARIOUS TIMES IN THE TAFS
LATE AFTN/EARLY EVENING.

HAVE THE FRONT MOVE THROUGH RIC/SBY NEXT FEW HOURS AND REACHING PHF
AND ORF OVERNIGHT. WINDS TURN TO THE NE AND CIGS LOWER TO MVFR THEN
LATER IFR BEHIND THE FRONT. AT SBY AND ORF...HAVE LIFR CIGS AND
IFR VSBYS EARLY WEDNESDAY MORNING BASED ON CONSENSUS OF MODEL/MOS
DATA. THE FRONT IS EXPECTED TO STALL IN THE MORNING JUST NORTH OF
ECG.

WIDESPREAD IFR IS EXPECTED WEDNESDAY MORNING WITH ONLY SLOW
IMPROVEMENT. KEPT ALL THE TAF SITES IFR THROUGH 18Z EXCEPT SLIGHTLY
BETTER AT RIC. CONDITIONS MAY BE A LITTLE BETTER BY 18Z BUT A LOW
OVERCAST IS EXPECTED TO HANG IN FOR A GOOD PART OF THE DAY.

OUTLOOK...UNSETTLED CONDITIONS CONTINUE THROUGH FRIDAY AS AN UPPER
LOW SETTLES OVER THE AREA WITH PERIODS OF IFR. DRY WEATHER IS
EXPECTED OVER THE WEEKEND AS THE LOW PULLS SLOWLY OFF TO THE EAST
WITH AN IMPROVING TREND IN AVIATION CONDITIONS.

&&

.MARINE...
A RATHER DIFFUSE COLD FRONT IS GRADUALLY DROPPING INTO THE
MID-ATLANTIC REGION THIS AFTN. THE WIND REMAINS SW AOB 10KT AHEAD OF
THE FRONT...AND IS NORTHERLY AOB 10KT ON THE COOL-SIDE OF THE
BOUNDARY. THE FRONT GRADUALLY DROPS TO NEAR THE VA/NC BORDER
OVERNIGHT WITH THE WIND BECOMING ENE 10-15KT ACROSS THE NRN BAY AND
NRN OCEAN ZONES. SEAS AVERAGE 2-3FT THIS AFTN...AND BUILD TO 3-4 FT
N OF CHINCOTEAGUE LATER TONIGHT. WAVES IN THE BAY GENERALLY
AVERAGE 1-2 FT. BROAD LOW PRESSURE DEVELOPS OFF THE COAST
WEDNESDAY INTO WEDNESDAY NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES
FROM THE W. MEANWHILE...THE FRONTAL BOUNDARY DISSIPATES. ANOTHER
LOW THEN DEVELOPS IN VICINITY OF THE COAST THURSDAY INTO THURSDAY
NIGHT AS THE UPPER SYSTEM PASSES OVER THE AREA. THE WIND REMAINS
AOB 15KT THROUGH THIS PERIOD WITH THE DIRECTION AVERAGING NE THEN
N ACROSS THE NRN PORTION OF THE MARINE AREA...TO W THEN NW ACROSS
THE SRN PORTION OF THE AREA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW AOB 15KT. A COLD FRONT CROSSES
THE COAST SUNDAY. SEAS AVERAGE 2-3 FT S...TO 3-4 FT N THROUGH THE
PERIOD WITH 1-2 FT WAVES IN THE BAY...TO 2-3 FT AT THE MOUTH OF
THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
Hazardous weather outlook, May 3, 2:48 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 AM EDT TUE MAY 3 2016

MDZ021>025-NCZ016-017-102-VAZ048-060>062-064-067>069-075>078-080>086-
089-090-095-097>100-509>525-040700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
248 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>015-030>032-VAZ065-066-079-087-088-092-093-096-040700-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS-
MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON-
ISLE OF WIGHT-SUFFOLK-
248 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 5:02 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT TUE MAY 3 2016

VAZ060-061-066>068-032145-
PRINCE EDWARD-AMELIA-NOTTOWAY-LUNENBURG-CUMBERLAND-
502 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LUNENBURG...WESTERN
NOTTOWAY...SOUTHWESTERN AMELIA...PRINCE EDWARD AND SOUTHWESTERN
CUMBERLAND COUNTIES...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAMPDEN SYDNEY
COLLEGE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HAMPDEN SYDNEY COLLEGE AROUND 505 PM EDT.
  LONGWOOD UNIVERSITY AROUND 510 PM EDT.
  RICE AROUND 520 PM EDT.
  GREEN BAY AROUND 525 PM EDT.
  BURKEVILLE AROUND 535 PM EDT.
  CREWE AROUND 540 PM EDT.
  NOTTOWAY AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RODOPHIL...BURKES
TAVERN...OLIVEVILLE...SIMPLICITY...STODDERT...TUGGLE...RUBERMOUNT...BRIERY
CREEK LAKE...ARVINS STORE AND SCHOLFIELD.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3735 7855 3735 7853 3733 7851 3733 7849
      3734 7849 3734 7846 3737 7844 3737 7801
      3692 7813 3706 7845 3708 7844 3709 7848
      3711 7850 3713 7851 3715 7855 3714 7858
      3715 7859
TIME...MOT...LOC 2101Z 282DEG 24KT 3720 7848

MINNICK
Special weather statement, May 3, 5:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT TUE MAY 3 2016

VAZ064-075>077-521-032215-
CAROLINE-WESTMORELAND-NORTHUMBERLAND-RICHMOND-WESTERN ESSEX-
524 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHUMBERLAND...
CENTRAL RICHMOND...NORTHWESTERN ESSEX...NORTHEASTERN CAROLINE AND
WESTMORELAND COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PORT ROYAL...OR
7 MILES SOUTHEAST OF KING GEORGE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  COLONIAL BEACH AROUND 530 PM EDT.
  LEEDSTOWN AROUND 535 PM EDT.
  MONTROSS AND NEWLAND AROUND 545 PM EDT.
  HAGUE AND COLES POINT AROUND 600 PM EDT.
  KINSALE AROUND 605 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...VILLAGE...LYELLS...
GIBEON AND THREEWAY.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3826 7696 3821 7695 3820 7691 3817 7687
      3815 7661 3811 7660 3808 7655 3790 7661
      3815 7724 3820 7722 3817 7718 3817 7715
      3815 7712 3816 7709 3814 7707 3817 7706
      3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2123Z 285DEG 36KT 3820 7709

MINNICK
Special weather statement, May 3, 5:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT TUE MAY 3 2016

VAZ065-032215-
MECKLENBURG-
527 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LUNENBURG AND CENTRAL
MECKLENBURG COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REDOAK...MOVING
EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CHASE CITY AROUND 540 PM EDT.
  BOYDTON AROUND 555 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SPANISH GROVE...
SKIPWITH...NORTH VIEW...JOHN H KERR DAM...BASKERVILLE...ROGERS CORNER...
BEECHWOOD...FAIRVIEW...WIGHTMAN AND JOHN H KERR RESERVOIR.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3683 7854 3683 7829 3681 7824 3680 7817
      3679 7815 3657 7822 3670 7865
TIME...MOT...LOC 2127Z 274DEG 19KT 3674 7855

ZIMMERMAN
Special weather statement, May 3, 5:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT TUE MAY 3 2016

VAZ064-076-517-519>522-032200-
CAROLINE-WESTERN KING WILLIAM-EASTERN ESSEX-RICHMOND-WESTERN KING AND
QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
527 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RICHMOND...
NORTHWESTERN KING WILLIAM...NORTHWESTERN KING AND QUEEN...CENTRAL
ESSEX AND SOUTHEASTERN CAROLINE COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEWTOWN...OR 8
MILES NORTHWEST OF SAINT STEPHENS CHURCH...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SAINT STEPHENS CHURCH AROUND 540 PM EDT.
  MILLERS TAVERN AROUND 550 PM EDT.
  TAPPAHANNOCK AROUND 555 PM EDT.
  DUNNSVILLE AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW...
ELEVON...BRAYS FORK...DUANE FORK...GLOBE...SPARTA...HENLEY FORK...OWENTON
AND HOWERTONS.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3796 7676 3767 7686 3785 7734 3804 7728
TIME...MOT...LOC 2127Z 281DEG 29KT 3789 7715

MINNICK
Special weather statement, May 3, 5:44 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT TUE MAY 3 2016

VAZ067-079-080-032230-
BRUNSWICK-NOTTOWAY-DINWIDDIE-
544 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NORTHEASTERN BRUNSWICK...NOTTOWAY...SOUTHEASTERN AMELIA AND WESTERN
DINWIDDIE COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOTTOWAY...OR
NEAR BLACKSTONE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FORT PICKETT AND SPAINVILLE AROUND 555 PM EDT.
  WILSONS AROUND 605 PM EDT.
  MCKENNEY AROUND 620 PM EDT.
  DEWITT AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLVILLE...CLAY STORE...
BLACKSTONE AIRPORT...NORTH WELLVILLE...HEBRON...FORD...CHURCH ROAD...
DOMINY CORNER...MURDOCKS AND THE FALLS.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3723 7815 3721 7785 3719 7780 3720 7777
      3719 7775 3720 7773 3719 7759 3692 7767
      3700 7801 3702 7801 3701 7804 3703 7812
      3705 7816 3706 7817 3708 7817 3708 7818
TIME...MOT...LOC 2143Z 279DEG 27KT 3711 7806

ZIMMERMAN
Local storm report, May 3, 6:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     WALL CLOUD       MONTAGUE                37.77N  76.74W
05/03/2016                   ESSEX              VA   PUBLIC

            HWY 17 NEAR THE ESSEX AND MIDDLESEX COUNTY LINES

&&

EVENT NUMBER AKQ1600591

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:02 PM EDTSpecial Marine WarningAKQ73 min
May 2, 8:03 PM EDTSpecial Weather StatementAKQMathews12 min
May 2, 8:11 PM EDTSevere Thunderstorm WarningAKQMathews34 min
May 2, 8:14 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach24 min
May 2, 8:22 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, York, City of Hampton, City of Newport News, City of Poquoson23 min
May 2, 8:23 PM EDTSpecial Marine WarningAKQ82 min
May 2, 8:27 PM EDTSpecial Marine WarningAKQ78 min
May 2, 8:41 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover49 min
May 2, 8:47 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson28 min
May 2, 8:48 PM EDTSpecial Weather StatementAKQAccomack, Northampton57 min
May 2, 9:07 PM EDTSpecial Marine WarningAKQ83 min
May 2, 9:12 PM EDTSpecial Marine WarningAKQ48 min
May 2, 9:30 PM EDTSpecial Weather StatementAKQWestmoreland45 min
May 2, 10:03 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Nottoway, Prince Edward42 min
May 2, 10:04 PM EDTSpecial Marine WarningAKQ86 min
May 2, 11:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Henrico, James City, King and Queen, Middlesex and 7 more63 min
May 2, 11:39 PM EDTSpecial Marine WarningAKQ66 min
May 2, 11:43 PM EDTSpecial Weather StatementAKQAccomack62 min
May 3, 12:35 AM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews40 min
May 3, 4:40 PM EDTSpecial Weather StatementAKQCaroline50 min
May 3, 5:02 PM EDTSpecial Weather StatementAKQPrince Edward43 min
May 3, 5:24 PM EDTSpecial Weather StatementAKQWestmoreland51 min
May 3, 5:27 PM EDTSpecial Weather StatementAKQMecklenburg48 min
May 3, 5:31 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William29 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningAKQMecklenburg51 min
May 3, 5:44 PM EDTSpecial Weather StatementAKQDinwiddie, Nottoway46 min
May 3, 5:53 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond37 min
May 3, 6:21 PM EDTSpecial Marine WarningAKQ69 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg46 min
May 3, 7:02 PM EDTSpecial Marine WarningAKQ58 min
May 3, 7:13 PM EDTSpecial Weather StatementAKQMathews32 min
May 3, 7:14 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville46 min
May 3, 7:23 PM EDTSpecial Marine WarningAKQ67 min
May 3, 7:32 PM EDTSpecial Weather StatementAKQAccomack43 min
May 3, 7:46 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin44 min
May 3, 7:47 PM EDTSpecial Marine WarningAKQ28 min
May 3, 7:59 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton46 min

Nearby

Tornado Warnings in Virginia, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.